VAERS accepts reports of adverse events and reactions that occur following vaccination. Healthcare providers, vaccine manufacturers, and the public can submit reports to the system. While very important in monitoring vaccine safety, VAERS reports alone cannot be used to determine if a vaccine caused or contributed to an adverse event or illness. The reports may contain information that is incomplete, inaccurate, coincidental, or unverifiable. In large part, reports to VAERS are voluntary, which means they are subject to biases. This creates specific limitations on how the data can be used scientifically. Data from VAERS reports should always be interpreted with these limitations in mind.
The strengths of VAERS are that it is national in scope and can quickly provide an early warning of a safety problem with a vaccine. As part of CDC and FDA’s multi-system approach to post-licensure vaccine safety monitoring, VAERS is designed to rapidly detect unusual or unexpected patterns of adverse events, also known as “safety signals.” If a safety signal is found in VAERS, further studies can be done in safety systems such as the CDC’s Vaccine Safety Datalink (VSD) or the Clinical Immunization Safety Assessment (CISA) project. These systems do not have the same scientific limitations as VAERS, and can better assess health risks and possible connections between adverse events and a vaccine.
Key considerations and limitations of VAERS data:
VAERS data available to the public include only the initial report data to VAERS. Updated data which contains data from medical records and corrections reported during follow up are used by the government for analysis. However, for numerous reasons including data consistency, these amended data are not available to the public.
rash; This is a spontaneous report received from contactable reporter(s) (Nurse). A patient (no qualifiers provided) received BNT162b2 (BNT162B2), as dose number unknown, single (Batch/Lot number: unknown) for covid-19 immunisation. The patient's relevant medical history was not reported. There were no concomitant medications. The following information was reported: RASH (non-serious), outcome "unknown". Additional information: RN calling as patient the Pfizer COVID-19 vaccine. She says whoever named, the name doesn't roll off the tongue. She says she is a nurse who works in drug safety, ironically. Caller does not clarify this statement. Caller says she developed a rash, and the last time she had a dose of the drug was 29Oct which was her booster dose. She says she had had two previous doses, and has not been dosed since then. She says the rash that developed she believes is a hypersensitivity reaction to something, this rash that she has never had before and is not like poison ivy. She says she went to see a physician who gave her a cream. She says she is wondering if they have seen this type of skin rash develop this far off from dosing or if it could be considered a hypersensitivity reaction? Caller says that she is only able to provide LOTs for her vaccine doses since her vaccine card is handwritten and they didn't write NDC/EXP. She says her first dose was 28Mar2021 of Pfizer LOT: EP6955, She says her second dose was 18Apr2021 of LOT: EW0161. She says her third dose was 29Oct2021 with LOT: FG3527. AE: Caller says the rash started or she became aware of it last Tuesday, so it maybe started on Monday. She says the rash started on her right calf then moved up the inside of her right knee, then went to right thigh, and now she has it on left calf. She says the rash has a plaque like quality to it in areas, and is almost like contact dermatitis, but there is nothing here. She says the rash is not vesicle rash, it is plaque like and very itchy. She says her theory is whatever the mRNA vaccine is doing to her immune system, it has revved up after contact with something when alerted. She says her theory could be wrong. She says she also has a little around her right hip and a little under her left arm this morning. She says she would say where the original rash was to her left calf is improving over time. AE Treatment: Caller says she used Triamcinolone, she started using a little of it on Thursday, then she went to see her primary doctor and urgent care. Caller says the Triamcinolone she was using is her husband's prescription cream that was left over and had been laying around for years. She says he had the ointment, and her provider gave her Triamcinolone cream, which she prefers the ointment because she feels like the ointment works better. Triamcinolone cream and Triamcinolone ointment NDC/LOT/EXP not provided by caller. Caller declines to do a report for her husband's prescription Triamcinolone ointment being used by her. Caller says she has two neighbors who were also Pfizer recipients and they had rashes. Caller declines to complete a report for neighbors who experienced rashes. Caller says her 6 year old granddaughter was also a Pfizer recipient and had a little rash. Caller declines to complete a report for her granddaughter, and says that her granddaughter has been to see a pediatrician, and she doesn't want to weigh in on it. The information on the batch/lot number for BNT162b2 has been requested and will be submitted if and when received.
|Vaccine Type||Manufacturer||Vaccine Name||Dose||Route||Site||Lot|
|RECVDATE:||05 May 2022|
|TODAYS_DATE:||04 May 2022|